Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/Truvada Side Effects
Mar 16, 2005

Hello Doctor,

I am treatment naive and I just began treatment with Truvada and Sustiva. It's been about four days and all I can say is that I'm glad I took a week off of work. So far, I feel tired and dazed all day long, like I'm in a thick bubble. I can't get a normal nights sleep because it's 8 hours of intense, consecutive dreaming that's keeping me from getting a good, deep rest. My stomach is rather uspet as well. I have frequent and abnormal bowel movements, although my appetite is good. These side effects are by no means extremely dibillatating, just uncomfortable and annoying. How much longer before I start feeling normal again? I take my meds about 9:30pm every night which is typically about one hour to 90 minutes before bedtime and I also try to have a relatively empty stomach before doing so. I go back to work in four days and I hope this settles down. Do you think it will?

Thanks.

Response from Dr. Henry

I had to take that regimen for a month due to a needle stick last year and I experienced all of those symptoms and more--I did not like it!!! For most (but not all and not for me) symptoms get better over the first month and often over the first 1-2 weeks. Sometimes specific interventions (for sleep or GI problems can be suggested or prescribed by your HIV specialist). The easy meds/treatment are no panacea as you are finding out. KH



Previous
Starting treatment
Next
viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement